# SDR AU000915

- Difficulty date: September 25, 2000
- Submitted: November 2, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE2YK2
- System (JASC): 2731 · Elevator Tab Control System
- Part: Control Cable
- Part number: 4173405
- Condition: Broken
- Location: Elevator Tab Con
- Component: Elevator Tab Co, Piper
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(AUS) FORWARD ELEVATOR TRIM CABLE BROKEN AT TRIM SERVO.  LOSS OF TENSION CAUSED CABLE ON TRIM CABLE DRUM TO UNWIND AND JAM THE DRUM.  INVESTIGATION FOUND THAT THE CABLE HAD BEEN INCORRECTLY INSTALLED CAUSING THE CABLE TO BE SHORT AT THE TURN BARREL CONNECTION.  AN UNAPPROVED SHORT SECTION OF CABLE HAD BEEN INSTALLED TO MAKE UP THE CABLE LENGTH.  UNAPPROVED REPAIR/PART.  (X)
